Alert archive / New Mexico / Red Flag Warnings in 2013
Red Flag Warning 38, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Jun 24, 2013, 2:54 PM MDT for Harding County, San Miguel County, Union County, New Mexico. It took effect at Jun 25, 2013, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 24, 2013, 2:54 PM MDT (20:54 UTC)
- In effect from
- Jun 25, 2013, 12:00 PM MDT
- Expired
- Jun 25, 2013, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
Counties Harding County, NM, San Miguel County, NM, Union County, NM
The radar
The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.9 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1608 J/kg
- Mixed-layer CIN
- -395 J/kg
- Mixed-layer LCL
- 1763 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
722 WWUS85 KABQ 242054 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 254 PM MDT MON JUN 24 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR ALL OF NORTHERN AND CENTRAL NEW MEXICO DUE TO STRONG WINDS AND LOW HUMIDITY... ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT TUESDAY FOR THE NORTHEAST HIGHLANDS AND NORTHEAST PLAINS DUE TO STRONG WINDS AND LOW HUMIDITY... ...FIRE WEATHER WATCH CANCELLED FOR THE SANDIA...MANZANO AND GALLINAS MOUNTAINS AND THE EAST CENTRAL PLAINS... .BREEZY TO WINDY CONDITIONS WILL CONTINUE THROUGH THIS EVENING ACROSS ALL OF NORTHERN AND CENTRAL NEW MEXICO WITH HUMIDITIES REMAINING IN THE SINGLE DIGITS. WEST TO SOUTHWEST GUSTS DEVELOPING TUESDAY AND CONTINUED VERY LOW HUMIDITIES WILL PRODUCE DANGEROUS FIRE WEATHER CLOSE TO AND NORTH OF THE INTERSTATE 40 CORRIDOR ACROSS THE NORTHEAST HIGHLANDS AND ADJACENT PLAINS. REDUCED WIND SPEEDS BUT CONTINUED DRY CONDITIONS WEDNESDAY WILL EASE THIS ROUND OF DANGEROUS FIRE WEATHER. NMZ107-108-250200- /O.CAN.KABQ.FW.A.0035.130625T1900Z-130626T0200Z/ /O.CON.KABQ.FW.W.0037.000000T0000Z-130625T0200Z/ NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 254 PM MDT MON JUN 24 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE FIRE WEATHER WATCH. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * AREA AND TIMING...AREAS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN EXCEPT CURRY AND ROOSEVELT COUNTIES THROUGH THIS EVENING. * 20 FOOT WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 45 MPH CONTINUING THROUGH THIS EVENING. * RELATIVE HUMIDITY...5 TO 10 PERCENT...EXCEPT 8 TO 15 PERCENT OVER THE NORTHEAST AND EAST CENTRAL PLAINS THROUGH THIS EVENING. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NMZ103-104-250200- /O.UPG.KABQ.FW.A.0035.130625T1900Z-130626T0200Z/ /O.NEW.KABQ.FW.W.0038.130625T1900Z-130626T0200Z/ /O.CON.KABQ.FW.W.0037.000000T0000Z-130625T0200Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- 254 PM MDT MON JUN 24 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 8 PM MDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * AREA AND TIMING...NORTHEAST HIGHLANDS AND NORTHEAST PLAINS THROUGH THIS EVENING WITH RED FLAG CONDITIONS REDEVELOPING NEAR THE INTERSTATE 40 CORRIDOR TUESDAY AFTERNOON AND EARLY EVENING. * 20 FOOT WINDS...CONTINUING SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 45 MPH THROUGH THIS EVENING. WEST TO SOUTHWEST 20 TO 25 MPH WITH GUSTS TO 35 MPH NEAR THE INTERSTATE 40 CORRIDOR TUESDAY. * RELATIVE HUMIDITY...5 TO 10 PERCENT NEAR THE HIGHLANDS...8 TO 15 PERCENT OVER THE PLAINS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NMZ101-102-105-106-109-250200- /O.CON.KABQ.FW.W.0037.000000T0000Z-130625T0200Z/ NEW MEXICO FIRE WEATHER ZONE 101 NORTHWEST PLATEAU/FARMINGTON BLM/ABZ- NEW MEXICO FIRE WEATHER ZONE 102 NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 105 NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- NEW MEXICO FIRE WEATHER ZONE 109 WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ- GLZ- 254 PM MDT MON JUN 24 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * AREA AND TIMING...THE NORTHWEST AND WEST CENTRAL HIGHLANDS...NORTH CENTRAL MOUNTAINS AND THE RIO GRANDE VALLEY THROUGH THIS EVENING. * 20 FOOT WINDS...SOUTHWEST 20 TO 25 MPH WITH GUSTS TO 40 MPH. * RELATIVE HUMIDITY...4 TO 9 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ SHY
2 follow-up statements
472 WWUS85 KABQ 250215 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 815 PM MDT MON JUN 24 2013 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT TUESDAY FOR THE NORTHEAST HIGHLANDS AND NORTHEAST PLAINS DUE TO STRONG WINDS AND LOW HUMIDITY... ...RED FLAG WARNING FOR MONDAY HAS EXPIRED... .WEST TO SOUTHWEST GUSTS DEVELOPING TUESDAY AND CONTINUED VERY LOW HUMIDITIES WILL PRODUCE DANGEROUS FIRE WEATHER CLOSE TO AND NORTH OF THE INTERSTATE 40 CORRIDOR ACROSS THE NORTHEAST HIGHLANDS AND ADJACENT PLAINS. REDUCED WIND SPEEDS BUT CONTINUED DRY CONDITIONS WEDNESDAY WILL EASE THIS ROUND OF DANGEROUS FIRE WEATHER. NMZ103-104-251400- /O.EXP.KABQ.FW.W.0037.000000T0000Z-130625T0200Z/ /O.CON.KABQ.FW.W.0038.130625T1900Z-130626T0200Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- 815 PM MDT MON JUN 24 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM MDT TUESDAY... ...RED FLAG WARNING FOR MONDAY HAS EXPIRED.... A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM MDT TUESDAY. * AREA AND TIMING...NORTHEAST HIGHLANDS AND NORTHEAST PLAINS NEAR THE INTERSTATE 40 CORRIDOR TUESDAY AFTERNOON AND EARLY EVENING. * 20 FOOT WINDS...WEST TO SOUTHWEST 20 TO 25 MPH WITH GUSTS TO 35 MPH NEAR THE INTERSTATE 40 CORRIDOR TUESDAY. * RELATIVE HUMIDITY...5 TO 10 PERCENT NEAR THE HIGHLANDS...8 TO 15 PERCENT OVER THE PLAINS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NMZ101-102-105>109-250315- /O.EXP.KABQ.FW.W.0037.000000T0000Z-130625T0200Z/ NEW MEXICO FIRE WEATHER ZONE 101 NORTHWEST PLATEAU/FARMINGTON BLM/ABZ- NEW MEXICO FIRE WEATHER ZONE 102 NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 105 NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- NEW MEXICO FIRE WEATHER ZONE 109 WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ- GLZ- 815 PM MDT MON JUN 24 2013 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING FOR MONDAY HAS EXPIRED...ALTHOUGH VERY DRY CONDITIONS ARE FORECAST TO PERSIST. $$
976 WWUS85 KABQ 250931 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 331 AM MDT TUE JUN 25 2013 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT TODAY FOR THE NORTHEAST HIGHLANDS AND NORTHEAST PLAINS DUE TO STRONG WINDS AND LOW HUMIDITY... .STRONG WEST TO SOUTHWEST WINDS WILL DEVELOP BY MID DAY ACROSS NORTHEAST NEW MEXICO. THESE STRONG WINDS COMBINED WITH MORE THAN 10 HOURS OF SINGLE DIGIT HUMIDITY READINGS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS NORTHEAST NEW MEXICO THIS AFTERNOON AND EARLY EVENING. NMZ103-104-260200- /O.EXT.KABQ.FW.W.0038.130625T1800Z-130626T0200Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- 331 AM MDT TUE JUN 25 2013 ...RED FLAG WARNING NOW IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... THE RED FLAG WARNING IS NOW IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. * AREA AND TIMING...THIS INCLUDES THE NORTHEAST HIGHLANDS AND NORTHEAST PLAINS THIS AFTERNOON AND EARLY EVENING. LOCALES ACROSS SAN MIGUEL AND HARDING COUNTIES WILL BE FAVORED FOR CRITICAL FIRE WEATHER CONDITIONS. * 20 FOOT WINDS...WEST TO SOUTHWEST 20 TO 25 MPH WITH GUSTS TO 35 MPH. * RELATIVE HUMIDITY...MINIMUM HUMIDITY 4 TO 9 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ 34
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Jun 24, 2:46 PM MDT, 8 minutes earlier.
Area forecast discussion, Jun 24, 2:46 PM MDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 246 PM MDT MON JUN 24 2013 .DISCUSSION... FAIRLY WINDY DAY IS ON HAND FOR LATE JUNE. HIGH PRESSURE ALOFT REMAINS DISPLACED SOUTHEAST OF NM TOWARD THE UPPER TX COAST. THE VERY DRY AIRMASS HAS REMAINED INTACT OVER NM FOR THE MOST PART. A WEAK MID LEVEL DISTURBANCE AND SPEED MAX CAME THROUGH THE STATE IN THE MORNING HOURS...AND KICKED OFF SOME HIGH BASED SHOWERS AND THUNDERSTORMS. THE LAST OF THESE HAVE JUST EXITED NORTHEAST NM...AND WHILE THE STRONGEST WINDS ALOFT ARE PRESUMABLY EXITING AS WELL...SOME DECENT MOMENTUM IS STILL BEING MIXED DOWN TO THE SURFACE. LOW LEVEL MOISTURE IS STRUGGLING TO HOLD ON OVER SOUTHEAST QUADRANT OF NM THIS AFTERNOON...BUT A FEW STRAY STORMS MAY EXPLOIT THIS JUICE BEFORE THE SUN SETS. WINDS WILL LARGELY DIMINISH AFTER SUNSET...WITH THE EXCEPTION OF THE EASTERN PLAINS WHICH WILL REMAIN BREEZY TO WINDY INTO THE LATE EVENING. WINDS ALOFT WILL WEAKEN INTO TUESDAY AS THE UPPER HIGH CREEPS POLEWARD. THE LEE SIDE SURFACE TROUGH WILL STILL BE PRESENT...BUT WILL HAVE OPENED UP SOME. THIS WILL KEEP WINDS FROM REACHING THE GUSTY SPEEDS THAT HAVE BEEN OBSERVED TODAY...YET SOME BREEZY TO BRIEFLY WINDY CONDITIONS WOULD SPREAD ALONG AND JUST NORTH OF THE INTERSTATE 40 CORRIDOR IN EASTERN NM WHERE SOME CRITICAL FIRE WX WILL DEVELOP. TEMPERATURES WILL NOT RISE MUCH OVER TODAY'S READINGS. THIS WILL CHANGE INTO WEDNESDAY AND THURSDAY AS THE DOME OF HIGH PRESSURE RE-SITUATES ITSELF OVER THE STATE. THE DRY AIRMASS IN PLACE AND SUBSIDENCE ATTENDANT WITH THE HIGH WILL ALLOW TEMPERATURES TO SOAR ABOVE AVERAGE...AND MANY LOCALES WILL REACH TRIPLE DIGITS. WINDS WILL TAKE A WELCOME LEAVE OF ABSENCE...AN INDICATOR OF THE SEASONAL PATTERN SHIFT TOWARD THE MONSOON. SOME LOW LAYER MOISTURE IS ADVERTISED TO BEGIN SEEPING INTO EASTERN NM THURSDAY AS A BACK DOOR FRONT AND THE RETURN FLOW OFF OF THE GULF OF MEXICO MESH UP. THE MOISTURE RETURN WILL BE A SLOW AND MEAGER ONE WITH NO REAL ROBUST INTRUSIONS FORESEEN OVER THE NEXT SEVERAL DAYS. BY FRIDAY THE TREND WILL CONTINUE WITH LOW LAYER MOISTURE GRADUALLY ADVANCING WESTWARD AS THE UPPER HIGH SLOWLY CHURNS NEAR OR JUST SOUTHWEST OF THE FOUR CORNERS. THUNDERSTORM CHANCES WILL EASE UPWARD FROM THE EAST TO THE WEST THURSDAY...FRIDAY...AND EVEN INTO THE WEEKEND. STORMS WILL PROBABLY BE HARD PRESSED TO ADVANCE WEST OF THE RIO GRANDE UNTIL THE WEEKEND WHEN POTENTIAL FOR A BETTER BACK DOOR FRONT ARRIVES. ABOVE NORMAL TEMPERATURES WILL BE SLOW TO ERODE...BUT WILL DO SO FIRST IN THE EAST WHERE MOISTURE WILL HAVE LONGER TIME TO MODERATE THINGS. 52 && .FIRE WEATHER... CRITICAL FIRE WEATHER OUTLOOK...CONTINUING THROUGH THIS EVENING ACROSS THE FORECAST AREA. GUSTS AND LOW HUMIDITIES WILL PRODUCE RED FLAG CONDITIONS ALONG AND NORTH OF INTERSTATE 40 FROM CENTRAL MOUNTAINS TO THE TEXAS LINE TUESDAY AFTERNOON WITH LOCALLY CRITICAL CONDITIONS FOR AN HOUR OR TWO SOUTH OF INTERSTATE 40. SUPER HAINES VALUES OVER THE WEST CENTRAL MOUNTAINS AND UPPER GILA REGION WEDNESDAY AND THURSDAY...AND OVER THE NORTHWEST HIGHLANDS ON FRIDAY. MODELS...IN REASONABLY GOOD AGREEMENT ON GENERAL STORY THROUGH THE UPCOMING WEEKEND AND INTO FIRST HALF OF THE WORK WEEK. CIRCULATION ABOUT CLOSED LOW OVER THE SOUTHERN GULF OF ALASKA REACHING SOUTHERN CALIFORNIA AND KEEPING SOUTHWEST FLOW OVER NEW MEXICO FOR THE NEXT 24 HRS. RIDGE BUILDING IN BROAD BELT ACROSS SOUTHERN U.S. TUESDAY WILL SHUT OFF WINDS ALOFT OVER THE STATE...AS RIDGE CENTROID SHIFTS TO SOUTH TEXAS AND NORTHERN MEXICO. CENTROID SETS UP OVER EASTERN ARIZONA AND SOUTHWEST NEW MEXICO INCLUDING THE BOOT HEEL BY MIDWEEK..AND EXPANDS RAPIDLY OVER MUCH OF THE WESTERN U.S. THURSDAY WITH CENTROID NEAR THE FOUR CORNERS. PATTERN PERSISTS INTO THE WEEKEND...WITH CENTROID SHIFT TO THE INTERMOUNTAIN REGION ACROSS THE WEEKEND...AND DRIFTING SLIGHTLY NORTH AND WEST INTO NORTHERN NEVADA AND GREAT SALT LAKE FOR FIRST HALF OF THE FOLLOWING WORK WEEK. OVERNIGHT...RED FLAG CONDITIONS EASING WITH SUNSET DECREASE OF WIND SPEEDS WITH POOR HUMIDITY RECOVERIES CENTRAL AND WEST AND POOR TO FAIR HUMIDITY RECOVERIES EAST...BEST NEAR THE TEXAS BORDER. FOR TUESDAY...WEAKENING SOUTHWEST FLOW ALOFT WITH BROAD SLOPPY SURFACE TROUGH EXTENDING FROM THE SOUTHERN DAKOTAS ACROSS THE TEXAS PANHANDLE TO THE TEXAS BIG BEND COUNTRY. MINIMUM HUMIDITIES DROPPING INTO THE SINGLE DIGITS PCT AS AFTERNOON GUSTS ALONG AND NORTH OF INTERSTATE 40 CREATE RED FLAG CONDITIONS THROUGH TUESDAY EVENING. WILL DROP THE CENTRAL MOUNTAINS AND EAST CENTRAL PLAINS FROM FIRE WEATHER WATCH...AND BUMP NORTHEAST HIGHLANDS AND ADJACENT PLAINS UP TO RED FLAG WARNING FOR THE DAY. WILL HANDLE CONDITIONS SOUTH OF INTERSTATE 40 WITH CHOICE WORDS IN HEADLINES IN THE FIRE WEATHER PLANNING FORECAST. MAXIMUM TEMPERATURES REMAINING 8 TO 12 DEGREES ABOVE NORMAL IN THE EAST...AND 3 TO 8 DEGREES ABOVE NORMAL CENTRAL...MUCH CLOSER TO NORMAL IN THE WEST. NO VENTILATION ISSUES...WITH HUMIDITY RECOVERIES REMAINING POOR TO FAIR OVER THE WEST AND CENTRAL...AND FAIR TO GOOD OVER THE EAST...BEST NEAR THE TEXAS LINE. FOR WEDNESDAY...RIDGE CORE BUILDING OVER SOUTHEAST ARIZONA AND SOUTHWEST NEW MEXICO FOR THE HOTTEST DAY OF THE WEEK. DOUBLE DIGITS ABOVE NORMAL MAXIMUM TEMPERATURES IN THE CARDS FOR THE EAST...AND 5 TO 10 DEGREES ABOVE NORMAL IN THE WEST. MUCH REDUCED WIND SPEED WITH SOME SHIFTING TO THE EAST IN ADVANCE OF COOL PUSH INTO THE NORTHEAST PLAINS LATE IN THE DAY AS SURFACE LOW SETS UP OVER THE NORTHERN TEXAS PANHANDLE. SOME SPOTTY SUPER HAINES VALUES SHOWING UP OVER THE WEST CENTRAL MOUNTAINS AND UPPER GILA REGION THROUGH WEDNESDAY AFTERNOON. VENTILATION STARTING GRADUAL DECLINE...BUT MOST POINTS STILL IN THE GOOD CATEGORY...AS TRANSPORT WINDS DECREASE UNDER BUILDING RIDGE. POOR TO FAIR HUMIDITY RECOVERIES IN THE WEST...AND CONTINUED FAIR TO GOOD IN THE EAST. FOR THURSDAY...PUSH OF COOLER AIR IN FROM THE EAST WILL KNOCK DAYTIME TEMPERATURES DOWN A FEW DEGREES OVER THE EASTERN HALF OF THE STATE...BUT STILL REMAINING IN DOUBLE DIGITS ABOVE LATE JUNE NORMALS. SOMEWHAT COOLER IN THE WEST. COOLER PUSH WILL IMPART EASTERLY COMPONENT TO LOW LEVEL WINDS...AND THIS MAY BE SUFFICIENT WITH DAYTIME HEATING TO KICK OFF SOME SPOTTY DRY THUNDERSTORM COVERAGE OVER THE EASTERN THIRD OF THE STATE...AND OVER THE HIGH COUNTRY ELSEWHERE. MINIMUM HUMIDITIES REMAINING IN THE SINGLE DIGITS AND LOW TEENS...WITH SOME MID AND UPPER TEENS PCT OVER THE EASTERN PLAINS NEAR THE TEXAS BORDER AND SOUTH OF INTERSTATE 40. VENTILATION IN REASONABLY GOOD SHAPE...WITH SOME LOCAL DETERIORATION POSSIBLE OVER THE JEMEZ AND SAN JUAN MOUNTAINS. FAIR HUMIDITY RECOVERIES OVERNIGHT...WITH FAIR TO GOOD CONDITIONS NEAR THE TEXAS LINE. OUTLOOK...FRIDAY THROUGH WEEKEND...RIDGE CORE OVER THE FOUR CORNERS FRIDAY SHIFTING TO NORTHERN ARIZONA BY THE END OF THE WEEKEND. SUBTLE SHIFT WILL ALLOW ANOTHER PUSH OF COOLER AIR OUT OF THE CENTRAL PLAINS TO INVADE EASTERN NEW MEXICO OVER THE WEEKEND...SHIFTING WINDS TO EASTERLY COMPONENT AND IMPROVING SHOWER CHANCES OVER THE EAST...AND OVER THE HIGH COUNTRY CENTRAL AND WEST. SHIFT ALSO GIVES SOME HELP FOR MOISTURE PENETRATION INTO EASTERN NEW MEXICO OVER THE WEEKEND WHERE ANY LITTLE BIT HELPS. COOLER AIR WILL NOT ARRIVE WITH MUCH WIND...GIVEN RIDGE PATTERN ALOFT...AND MINIMUM HUMIDITIES WILL REMAIN IN THE SINGLE DIGITS AND LOW TEENS WEST...AND IN THE UPPER TEENS AND LOW 20S EAST. ONLY LOCALIZED VENTILATION ISSUES...WITH GENERAL CONDITIONS GOOD OR BETTER OVER THE STATE. SHY && .AVIATION... 18Z TAF CYCLE VFR CIGS AND VIZ NEXT 24 HRS WITH LCL VIZ REDUCTION IN BLOWING DUST FROM 20Z ONWARD THIS AFTERNOON. SOUTHWEST GUSTS TO 30KTS DEVELOPING FROM 20Z ONWARD...STRONGEST OVER EAST SLOPES AND ADJACENT PLAINS OF THE SANGRE DE CRISTO RANGE AND CENTRAL MOUNTAIN CHAIN. SOME LATE AFTERNOON THUNDERSTORMS POSSIBLE OVER SOUTHEAST NM...AND HAVE VCTS IN FOR ROW TAF FROM 23Z ONWARD TO COVER WIDELY SCT TSTMS FOR A COUPLE OF HOURS. WINDS AND CONVECTION DYING DOWN AFTER SUNSET...BY 03Z THIS EVENING. WEAKENING SOUTHWEST FLOW ALOFT TUE AS RIDGE BUILDS NORTHWARD OUT OF MEXICO ACROSS NM AND PERSISTENT SURFACE TROUGH REMAINS PARKED OVER EASTERN NM AND THE TX PANHANDLE. WIND SPEEDS TUE SHOULD BE REDUCED OVER THOSE OBSERVED THIS AFTERNOON. SHY && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 53 90 55 96 / 0 0 0 5 DULCE........................... 37 84 42 88 / 0 0 0 5 CUBA............................ 45 87 48 93 / 5 0 0 5 GALLUP.......................... 47 87 47 92 / 0 0 0 5 EL MORRO........................ 44 83 45 90 / 0 0 0 5 GRANTS.......................... 48 88 49 93 / 0 0 0 5 QUEMADO......................... 49 88 50 90 / 5 0 5 5 GLENWOOD........................ 54 92 55 94 / 5 5 5 5 CHAMA........................... 33 80 39 85 / 5 0 0 5 LOS ALAMOS...................... 55 88 54 93 / 5 0 5 5 PECOS........................... 50 84 54 91 / 5 5 5 5 CERRO/QUESTA.................... 37 82 39 86 / 5 0 5 5 RED RIVER....................... 33 74 37 80 / 5 5 5 5 ANGEL FIRE...................... 31 78 36 86 / 5 5 5 5 TAOS............................ 41 85 42 91 / 5 0 5 5 MORA............................ 50 84 51 89 / 5 5 5 5 ESPANOLA........................ 50 90 53 97 / 5 0 0 5 SANTA FE........................ 53 88 56 91 / 5 5 5 5 SANTA FE AIRPORT................ 53 91 55 94 / 5 5 5 5 ALBUQUERQUE FOOTHILLS........... 58 92 60 95 / 5 5 5 5 ALBUQUERQUE HEIGHTS............. 62 94 64 97 / 5 5 0 5 ALBUQUERQUE VALLEY.............. 56 96 57 99 / 5 0 0 5 ALBUQUERQUE WEST MESA........... 58 96 59 99 / 5 0 0 5 LOS LUNAS....................... 58 97 60 100 / 5 5 5 5 RIO RANCHO...................... 62 96 65 98 / 5 0 0 5 SOCORRO......................... 64 100 63 100 / 5 5 5 0 SANDIA PARK/CEDAR CREST......... 51 86 52 88 / 5 5 5 5 TIJERAS......................... 55 91 57 94 / 5 5 5 5 MORIARTY/ESTANCIA............... 53 93 54 96 / 5 5 5 5 CLINES CORNERS.................. 56 88 57 92 / 5 5 5 5 GRAN QUIVIRA.................... 58 90 59 93 / 5 5 5 5 CARRIZOZO....................... 60 93 60 94 / 10 5 5 5 RUIDOSO......................... 52 84 52 87 / 10 20 10 5 CAPULIN......................... 52 90 53 95 / 5 5 5 5 RATON........................... 53 93 54 96 / 5 5 5 5 SPRINGER........................ 53 94 53 97 / 5 5 5 5 LAS VEGAS....................... 54 90 55 93 / 5 5 5 5 CLAYTON......................... 61 99 62 100 / 10 5 5 5 ROY............................. 60 95 61 98 / 5 5 5 5 CONCHAS......................... 64 99 64 102 / 5 5 5 0 SANTA ROSA...................... 63 99 63 101 / 5 5 5 0 TUCUMCARI....................... 67 102 65 104 / 20 10 5 0 CLOVIS.......................... 65 98 65 102 / 20 10 10 0 PORTALES........................ 66 99 66 102 / 20 10 10 0 FORT SUMNER..................... 66 101 66 103 / 10 10 10 0 ROSWELL......................... 69 104 68 104 / 20 10 10 0 PICACHO......................... 65 98 63 97 / 20 10 10 5 ELK............................. 62 92 62 91 / 20 10 10 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ101>109. RED FLAG WARNING FROM 1 PM TO 8 PM MDT TUESDAY FOR THE FOLLOWING ZONES...NMZ103-104. && 52
Hazardous weather outlook, Jun 24, 6:00 AM MDT, 8 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT MON JUN 24 2013 NMZ501>540-251200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 600 AM MDT MON JUN 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT STRONG WINDS...ABOVE AVERAGE TEMPERATURES...AND LOW HUMIDITIES WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS FROM LATE THIS MORNING INTO THIS EVENING OVER ALL OF NORTHERN AND CENTRAL NEW MEXICO...WHERE A RED FLAG WARNING IS IN EFFECT. ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE OVER PORTIONS OF THE EASTERN PLAINS THIS AFTERNOON AND EARLY THIS EVENING. HAIL...STRONG WIND GUSTS...AND REDUCED VISIBILITIES IN AREAS OF BLOWING DUST WILL BE POSSIBLE IN THE VICINITY OF ANY STRONG STORM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ALTHOUGH WINDS WILL BE LIGHTER TUESDAY...POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS WILL EXIST FOR AREAS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN TEUSDAY AFTERNOON. FOR WEDNESDAY AND THURSDAY...HIGH TEMPERATURES WILL RANGE FROM 5 TO AROUND 15 DEGREES ABOVE AVERAGE. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Red Flag Warnings in New Mexico, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.